Alert archive / New York / Frost Advisories in 2018

Frost Advisory 2, NWS Burlington, VT

September 7, 20184 counties in New York; Caledonia County, Essex County, Orleans County, Vermont

NWS Burlington, VT issued this frost advisory at Sep 7, 2018, 2:58 PM EDT for 4 counties in New York; Caledonia County, Essex County, Orleans County, Vermont. It took effect at Sep 9, 2018, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2018, 2:58 PM EDT (18:58 UTC)
In effect from
Sep 9, 2018, 1:00 AM EDT
Expired
Sep 9, 2018, 7:20 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS71 KBTV 071858
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
258 PM EDT Fri Sep 7 2018

NYZ030-031-034-VTZ003-004-007-080900-
/O.NEW.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southern Franklin-Western Clinton-Western Essex-Orleans-Essex-
Caledonia-
Including the cities of Saranac Lake, Tupper Lake, Dannemora, 
Lake Placid, Newport, Island Pond, and St. Johnsbury
258 PM EDT Fri Sep 7 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM EDT Sunday.

* LOCATION...Portions of the northern Adirondacks and northeast
  Vermont.

* TEMPERATURES...Ranging from the low to mid 30s.

* TIMING...Temperatures will drop into the lower to mid 30s late
  Saturday night into early Sunday morning. These colder
  temperatures coupled with light winds will promote favorable
  conditions for frost development. Any frost that develops will
  quickly dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
5 follow-up statements
287 
WWUS71 KBTV 080717
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
317 AM EDT Sat Sep 8 2018

NYZ029-081530-
/O.EXA.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southeastern St. Lawrence-
Including the city of Star Lake
317 AM EDT Sat Sep 8 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM EDT Sunday.

* LOCATION...The northern Adirondacks and northeast Vermont.

* TEMPERATURES...Lows in the low to mid 30s tonight. 

* TIMING...Temperatures will drop into the lower to mid 30s late 
  Saturday night into early Sunday morning. These colder 
  temperatures coupled with light winds will promote favorable 
  conditions for frost development. Any frost that develops will 
  quickly dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

$$

NYZ030-031-034-VTZ003-004-007-081530-
/O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southern Franklin-Western Clinton-Western Essex-Orleans-Essex-
Caledonia-
Including the cities of Saranac Lake, Tupper Lake, Dannemora, 
Lake Placid, Newport, Island Pond, and St. Johnsbury
317 AM EDT Sat Sep 8 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM EDT Sunday.

* LOCATION...The northern Adirondacks and northeast Vermont.

* TEMPERATURES...Lows in the low to mid 30s tonight. 

* TIMING...Temperatures will drop into the lower to mid 30s late 
  Saturday night into early Sunday morning. These colder 
  temperatures coupled with light winds will promote favorable 
  conditions for frost development. Any frost that develops will 
  quickly dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
953 
WWUS71 KBTV 080723
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
323 AM EDT Sat Sep 8 2018

NYZ029>031-034-VTZ003-004-007-082100-
/O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Caledonia-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury
323 AM EDT Sat Sep 8 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SUNDAY...

* LOCATION...The northern Adirondacks and northeast Vermont.

* TEMPERATURES...Lows in the low to mid 30s tonight. 

* TIMING...Temperatures will drop into the lower to mid 30s late
  tonight into early Sunday morning. These colder temperatures 
  coupled with light winds will promote favorable conditions for 
  frost development. Any frost that develops will quickly 
  dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
446 
WWUS71 KBTV 081922
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
322 PM EDT Sat Sep 8 2018

NYZ029>031-034-VTZ003-004-007-090900-
/O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Caledonia-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury
322 PM EDT Sat Sep 8 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SUNDAY...

* LOCATION...The northern Adirondacks and northeast Vermont.

* TEMPERATURES...in the low to mid 30s.

* TIMING...Temperatures will drop into the lower to mid 30s late 
  tonight into early Sunday morning. These colder temperatures 
  coupled with light winds will promote favorable conditions for 
  frost development. Any frost that develops will quickly 
  dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Lahiff
448 
WWUS71 KBTV 090210
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
1010 PM EDT Sat Sep 8 2018

NYZ029>031-034-VTZ003-004-007-091200-
/O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Caledonia-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury
1010 PM EDT Sat Sep 8 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* LOCATION...The northern Adirondacks and northeast Vermont.

* TEMPERATURES...In the lower to mid 30s.

* TIMING...Temperatures will drop into the lower to mid 30s late 
  tonight into early Sunday morning. These colder temperatures 
  coupled with light winds will promote favorable conditions for 
  frost development. Any frost that develops will quickly 
  dissipate Sunday morning as temperatures warm.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
376 
WWUS71 KBTV 091120
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
720 AM EDT Sun Sep 9 2018

NYZ029>031-034-VTZ003-004-007-091230-
/O.CAN.KBTV.FR.Y.0002.000000T0000Z-180909T1200Z/
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Caledonia-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury
720 AM EDT Sun Sep 9 2018

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Frost Advisory.

Temperatures will rapidly warm this morning, dissipating areas of
frost across far northeastern Vermont and across the northern 
Adirondacks on New York.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 7, 1:21 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 7, 1:21 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
121 PM EDT Fri Sep 7 2018

.SYNOPSIS...
Strong high pressure cresting over Ontario and Quebec today and
through the weekend will provide fall like conditions with crisp
days and chilly nights. Low pressure approaching from the Ohio
Valley will bring widespread moderate rain to the North Country
later Monday into Monday night. Will see a return to above
normal temperatures and moderate humidity levels following this
system, with mid to late week valley high temperatures back into
the lower 80s.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 108 PM EDT Friday...Not much change to the forecast once
again. Some cirrus remains over the region but is slowly exiting
to south and is leaving mostly sunny skies in the wake of the
clouds cover. Temperatures look well on track with highs in the
upper 60s to mid 70s. Enjoy the beautiful day!

Previous Discussion...Strong Canadian high pressure will
provide welcome low humidity values to the region today and
Saturday. Northerly winds of 5-10 mph will allow 2-m dewpoints
to fall into the mid-upr 40s this afternoon. A secondary push of
cooler/drier air late tonight will result in dewpoints dropping
into the 30s on Saturday. So, definitely a crisp fall-like feel
to the air mass, especially for the daylight hrs Saturday.

Will see high temperatures in the low-mid 70s today. Patchy
early AM fog should dissipate by 13Z, with mainly sunny
conditions though sunshine will be filtered slightly with
prevailing thin cirrus across the region thru at least the first
half of the day. Mainly clear tonight with lows generally in
the 40s. There is a push of northerly 25-30kt 925mb flow across
Lake Champlain between 06-12Z associated with next surge of low-
level CAA. May need a Lake Wind advisory for late tonight as a
result, with good mixing over the lake waters (Lake Champlain
water temperatures still low- mid 70s). Elsewhere, generally
light N-NE winds, and will see a return of patchy fog in the
favored river valleys for late Friday night/early AM Saturday.
Daylight hrs Saturday will feature sunshine with highs only in
the low- mid 60s (generally 10-12deg below normal) and north
winds 10-15mph during the late morning thru mid-aftn hrs. PoPs
NIL.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 330 AM EDT Friday...Quiet weather continues Saturday
night into the Sunday time frame as expansive 1030 mb surface
high bridges atop and east of the region. The coldest night of
the period is expected Saturday night when frost/freeze
headlines will be likely in portions of the northern mountains
under clear skies and light winds. High temperatures remain
seasonably cool for Sunday under partial to full sunshine (61 to
68F).

High clouds then gradually thicken and lower from southwest to
northeast by Sunday night in advance of strong warm advection and
remnant moisture from once TC Gordon. This morning's ECWMF has
flipped from prior runs and now presents the quicker of global model
solutions in regard to precipitation arrival. Given models are often
on the slow side on warm advection driven precipitation arrival will
lean in its direction accordingly, showing steadier rainfall
arriving into our southwestern counties toward sunrise Monday. Low
temperatures won't be as chilly as Saturday night - mainly 40s to
locally near 50 across the SLV under the thickening mid to high
clouds.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 AM EDT Friday...Tropical moisture then arrives
quickly through the day on Monday and lingers into Monday night
as Gordon remnants take a climo SLV storm track. Impressive warm
advective signature remains present in all model solutions for
this period, bolstered by a robust 925-850mb southerly jet as
PWATs surge to near 2.0 inches. Given this signature high PoPs
from 70-90% were maintained for a steady, soaking all-day
rainfall, something many northern counties haven't seen since
this past spring. While still a bit too far out for our QPF
forecasts, I feel 24-hr rainfall totals ending 12Z Tuesday
should average in the 0.75 to 1.5 inch range with locally higher
totals, especially in the SLV where strongest low level
frontogenetical fields should exist. Temperatures, at least
daytime highs should remain on the seasonably cool side for
Monday - upper 50s to mid 60s with lows Monday night mainly in
the mid 50s to lower 60s.

By Tuesday lingering morning showers from departing system to end
west to east over time leaving only a few scattered showers by later
in the day. Plenty of clouds should hang around through the day,
though temperatures will climb back toward seasonal norms in the 70s.

Looking further out, it looks like a great back half of the work
week as another expansive area of high pressure settles across
southern Canada and the northeast. As such, partly cloudy to mostly
clear skies should take shape over time as conditions generally
trend dry. Temperatures will trend gradually warmer under large
scale 500 mb height rises with highs in the Wed-Fri time frame
generally from 77 to 83 and overnight lows 55 to 65.

&&

.AVIATION /17Z FRIDAY THROUGH WEDNESDAY/...
Through 18Z Saturday...VFR conditions and light winds will
persist through the afternoon and evening hours. Temperatures
will quickly cross their crossover values after 06Z tonight,
especially at KSLK and KMSS. This should be favorable for fog
development across northern New York and eastern Vermont
including the sites KSLK and KMSS. IFR to VLIFR conditions are
expected at these locations with ceilings less than 500 feet and
visibilities between 1/4 and 1/2 miles. The remainder of the TAF
sites will likely remain VFR through the overnight period.
Northerly winds will strengthen around sunrise on Saturday with
winds in the 8 to 14 knot range through the morning hours.

Outlook...

Saturday Night: VFR. NO SIG WX.
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. Chance RA.
Monday: VFR/MVFR conditions possible. Definite RA.
Monday Night: Mainly MVFR, with local IFR possible. Definite RA.
Tuesday: Mainly MVFR, with local IFR possible. Chance RA, Chance
SHRA.
Tuesday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.
Wednesday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Banacos
NEAR TERM...Banacos/Clay
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...Clay
Hazardous weather outlook, Sep 7, 1:40 AM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
140 AM EDT Fri Sep 7 2018

NYZ026>031-034-035-087-VTZ001>012-016>019-080545-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
140 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in New York, 2018Frost Advisories in Vermont, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.